Flood, Central Interior
- When
- May 11, 3:25 PM AST to 6:25 PM AST
- Where
- Central Interior forecast zone
- Reported by
- EMERGENCY MANAGER
A home was reported flooded at Barrio Barrancas, El Callao sector, road 773, in the municipality of Barranquitas.
7 flood, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at May 11, 5:30 AM AST, 9 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 530 AM AST WED MAY 11 2005 .DISCUSSION... A FAIRLY DIFFICULT FORECAST FOR THE NEXT SEVERAL DAYS IN THAT WHILE ALL THE ELEMENTS FOR THE POTENTIAL FOR HEAVY RAINFALL ARE SLOWLY COMING TOGETHER...I.E. THE PROXIMITY OF THE FRONTAL BOUNDARY TO THE REGION AND THE EXTENSION OF THE SUBTROPICAL JET INTO THE CARIBBEAN...THERE IS STILL A LOT OF UNCERTAINTY IN THE FORECAST. BUT ACCORDING TO THE LATEST GUIDANCE...THE DYNAMICS ARE MORE FAVORABLE FOR WIDESPREAD CONVECTION FRIDAY THROUGH SUNDAY. A BROAD AND ELONGATED SURFACE TROUGH EXTENDING FROM THE CENTRAL CARIBBEAN NORTHEAST ACROSS THE LOCAL ISLANDS IS EXPECTED TO PERSIST TODAY THROUGH THE WEEKEND. BUT BY FRIDAY...A PLUME OF COPIOUS LOW LEVEL MOISTURE IS EXPECTED TO EXTEND FROM NEAR CENTRAL AMERICA AND NORTHEASTWARD ACROSS HISPANIOLA AND INTO THE LOCAL ISLANDS. IN ADDITION...THE MODEL GUIDANCE INDICATES THAT THE DYNAMICS WILL RESULT IN LARGE SCALE SYNOPTIC LIFT EXTENDING FROM THE LOW LEVELS TO NEAR 200 MB BY LATE FRIDAY AND INTO SATURDAY AND SUNDAY. IN ADDITION THE 700 TO 850 THETA-E VALUES ARE EXPECTED TO BE INCREASING SIGNIFICANTLY AS WELL DURING THAT TIME FRAME. ONE OTHER FEATURE TO POINT OUT IS A TROPICAL WAVE NOW LOCATED NEAR 48.5 WEST...BUT THE MOISTURE ASSOCIATED WITH THAT WAVE IS EXPECTED TO REMAIN TO THE SOUTH OF THE LOCAL ISLANDS BY LATE FRIDAY INTO SATURDAY. NEED TO STRESS ONE MORE TIME THE IMPORTANCE OF THE UNCERTAINTY IN THE FORECAST. FOR EXAMPLE...FOR THE AFOREMENTIONED TROPICAL WAVE IF THERE IS A SLIGHT CHANGE IN THE FORECAST POSITION FOR LATE FRIDAY...THE SUBSIDENCE AHEAD OF THE WAVE MIGHT INFLUENCE THE LOCAL ISLANDS AND DECREASE CHANCES OF CONVECTION. IN ADDITION...IF THE AFOREMENTIONED PLUME OF COPIOUS LOW LEVEL MOISTURE EXPECTED TO EXTEND FROM NEAR CENTRAL AMERICA AND NORTHEASTWARD INTO THE REGION BY FRIDAY IS SHIFTED SLIGHTLY MORE NORTHWARD THEN THERE MAY BE LESS CHANCE OF WIDESPREAD CONVECTION. SO WILL JUST HAVE TO MONITOR THE PROGRESS OF THESE FEATURES AND CHANGE FORECAST ACCORDINGLY AS THINGS UNFOLD. && .MARINE... MODERATE LONG PERIOD NORTH SWELLS WILL CONTINUE TO AFFECT THE LOCAL WATERS THROUGH AT LEAST TODAY AND WILL CONTINUE TO GRADUALLY SUBSIDE TONIGHT INTO THURSDAY. THEREAFTER...TRANQUIL SEAS ARE EXPECTED TO PERSIST ACROSS THE REGIONAL WATERS THROUGH SATURDAY INTO SUNDAY. THE LATEST GUIDANCE SUGGESTS THAT THE SURFACE WIND SPEEDS ARE EXPECTED TO INCREASE LATE SUNDAY INTO MONDAY IN ASSOCIATION WITH A DEVELOPING SURFACE LOW FORECAST TO DEVELOP ACROSS THE REGION BY MONDAY...WITH A CORRESPONDING INCREASE IN THE LOCAL SEAS. HOWEVER AS STRESSED ABOVE THERE IS A LOT OF UNCERTAINTY IN THE LONG TERM FORECAST. && .PRELIMINARY POINT TEMPS/POPS... SJU 83 75 83 75 / 60 50 50 50 STT 83 76 82 75 / 40 50 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. && DIEHL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST WED MAY 11 2005 PRZ001>013-AMZ710>750-121000- 600 AM AST WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A LOW LEVEL TROUGH AND LINGERING LOW LEVEL MOISTURE PERSIST ACROSS THE REGION. IN ADDITION...THE MIDDLE TO UPPER LEVELS OF THE ATMOSPHERE ARE UNSTABLE. THE COMBINATION OF ALL THESE FACTORS...PLUS LOCAL ISLAND EFFECTS...WILL LEAD TO HEAVY LOCALIZED SHOWERS AND ISOLATED THUNDERSTORMS AT TIMES. WITH THE HEAVIEST SHOWERS...THERE IS A POSSIBILITY FOR LOCALIZED URBAN AND SMALL STREAM FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... WEATHER CONDITIONS ACROSS THE REGION WILL START TO DETERIORATE WEDNESDAY THROUGH AT LEAST FRIDAY AS LOW LEVEL MOISTURE ASSOCIATED WITH A FRONTAL BOUNDARY PERSISTS ACROSS THE REGION. IN ADDITION...THE MIDDLE TO UPPER LEVELS OF THE ATMOSPHERE WILL BECOME MORE UNSTABLE. THE COMBINATION OF ALL THESE FACTORS...PLUS LOCAL ISLAND EFFECTS...WILL LEAD TO HEAVY LOCALIZED SHOWERS AND ISOLATED THUNDERSTORMS AT TIMES. WITH THE HEAVIEST SHOWERS...THERE IS A POSSIBILITY FOR LOCALIZED URBAN AND SMALL STREAM FLOODING. FLASH FLOODING MAY OCCUR IN ISOLATED AREAS WHERE HEAVY RAIN OCCURS. VIZ001-002-AMZ710>730-121000- 600 AM AST WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SCATTERED PASSING SHOWERS WILL OCCUR THROUGH THE DAY IN ASSOCIATION WITH LOW LEVEL MOISTURE MOVING IN FROM THE EAST SOUTHEAST ACROSS THE EASTERN CARIBBEAN. ALTHOUGH THESE SHOWERS MAY BE HEAVY AT TIMES...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... WEATHER CONDITIONS WILL START TO SLOWLY DETERIORATE EARLY WEDNESDAY THROUGH AT LEAST FRIDAY AS LOW LEVEL MOISTURE ASSOCIATED WITH A FRONTAL BOUNDARY PERSISTS ACROSS THE REGION. IN ADDITION...THE MIDDLE TO UPPER LEVELS OF THE ATMOSPHERE WILL BECOME MORE UNSTABLE. THE COMBINATION OF ALL THESE FACTORS...PLUS LOCAL ISLAND EFFECTS...WILL LEAD TO HEAVY LOCALIZED SHOWERS AND ISOLATED THUNDERSTORMS AT TIMES. WITH THE HEAVIEST SHOWERS...THERE IS A POSSIBILITY FOR LOCALIZED URBAN AND SMALL STREAM FLOODING. FLASH FLOODING MAY OCCUR IN ISOLATED AREAS WHERE HEAVY RAIN OCCURS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
7 flood. Local standard time, as filed.
A home was reported flooded at Barrio Barrancas, El Callao sector, road 773, in the municipality of Barranquitas.
Roads 620 and 647 in the municipality of Vega Alta were reported flooded.
Highway 2 was reported flooded at Barrio Carrizales in Hatillo municipality in front of Sams Store, a home was also reported flooded.
A home was reported flooded at Sector Pueblo Norte in the municipality of Camuy.
Homes were reported flooded at Barrio Sabana Hoyo, Barrio Garrochales, Barrio Candelaria, Barrio Santana, and Sector Manantial, in the Arecibo municipality.
Homes were reported flooded at Barrio Garrochales, Palmas Altas Lasalle, and Barrio Palenque. Highway 2 was reported flooded at Pfizer Labs entrance. A vehicle was washed by the water current at Barrio Seboruco in the municipality of Barceloneta.
A vehicle and its occupants were reported trapped by water at Villa los Pescadores in the municipality of Vega Baja.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452924, 5452922, 5452923, 5452925, 5452926, 5452927, 5453029.